Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 15, NWS Little Rock, AR

April 2, 2006White County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 2, 2006, 4:42 PM CDT for White County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 4:42 PM CDT (21:42 UTC)
Expired
Apr 2, 2006, 5:30 PM CDT
In force
48 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:00 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 2, 2:00 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT SUN APR 02 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
APPROACHING COLD FRONT CURRENTLY LOCATED OVER EASTERN OKLAHOMA...AND
EXTENDING INTO THE RED RIVER VALLEY OF NORTHEAST TEXAS. CLUSTER OF
STORMS DEVELOPED EARLIER ACROSS SOUTHERN ARKANSAS AND MOVED INTO
WESTERN TENNESSEE/NORTHERN MISSISSIPPI. JUDGING BY THE CAPPING
INVERSION FROM THE 18Z SOUNDING...THAT MAY VERY WELL HAVE BEEN THE
MAIN SHOW CONVECTION-WISE FOR TODAY. CAN/T RULE OUT ISOLATED
CONVECTION INTO THE EARLY EVENING...BUT THIS WOULD MAINLY BE ACROSS
THE SOUTH/SOUTHEAST AS A PRE-FRONTAL WAVE MOVES THROUGH ON ITS WAY
TOWARD NORTHERN MISSISSIPPI. THERE COULD BE SOME ADDITIONAL
DEVELOPMENT OVER THE FAR SOUTH LATE TONIGHT...ALONG THE FRONT AS IT
MOVES INTO SOUTHERN ARKANSAS.

HOWEVER...BY MONDAY MORNING...THINGS WILL BE CLEARING UP AS SURFACE
HIGH PRESSURE MOVES DOWN IN THE NORTHWESTERLY FLOW...AND THE COLD
FRONT HEADS TOWARD THE GULF COAST REGION. WITH THE PRESENCE OF THE
SURFACE HIGH...COOLER WEATHER RETURNS AS FLOW BECOMES NORTHERLY/
NORTHEASTERLY. UNFORTUNATELY THIS WILL NOT LAST LONG. AS THE HIGH
MOVES EASTWARD ON WEDNESDAY...WINDS WILL BECOME SOUTHEASTERLY...
BEGINNING A WARMUP.

NEXT CHANCE OF RAIN COMES ON WEDNESDAY...AS A WARM FRONT MOVES UP
FROM THE GULF COAST.
&&

.LONG TERM...FRIDAY THROUGH SUNDAY
PROGRESSIVE PATTERN WILL CONTINUE UNABATED THROUGH THE EXTENDED WITH
A SIGNIFICANT TROF AND DEEP UPPER LOW OVER THE CENTRAL PLAINS WHEN
THE PERIOD INITIATES. ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH
BOTH THIS INDIVIDUAL FEATURE AND THE OVERALL PATTERN OF A MEAN TROF
OFF THE WEST COAST AND A MEAN RIDGE IN THE CENTRAL CONUS. RIDGING IS
OCCASIONALLY KNOCKED DOWN BY PACIFIC SYSTEMS LIKE THE ONE EARLY IN
THE PERIOD BUT ALWAYS SEEMS TO REBOUND. THE NEXT IN THE SERIES OF
SYSTEMS WILL BE OVER THE WEST COAST WHEN THE PERIOD ENDS. THAT BEING
SAID...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON.

AFOREMENTIONED UPPER LOW WILL BE CENTERED OVER THE CENTRAL PLAINS
WITH SURFACE REFLECTION OVER THE UPPER MISSISSIPPI VALLEY. PRE
FRONTAL TROF LOOKS TO BE BISECTING THE STATE FROM SOUTHWEST TO
NORTHEAST WITH TRAILING COLD FRONT ACROSS CENTRAL AND WESTERN
OKLAHOMA. WILL CONTINUE SOME SHOWERS OVER THE EAST THROUGH THE
REMAINDER OF THE DAY BUT AMOUNTS LOOK MINIMAL AT THIS POINT. SOME
MOISTURE ROTATING AROUND THE DEPARTING SYSTEM MOVES THROUGH THE
STATE FRIDAY NIGHT AND SATURDAY BUT DYNAMICS LACKING AND ONLY SOME
CLOUD COVER IS EXPECTED. SURFACE HIGH MOVES IN FOR SUNDAY AND NO
PRECIPITATION IS EXPECTED STATEWIDE.

TEMPERATURES WILL BE WELL ABOVE NORMAL FRIDAY WITH PRONOUNCED
SOUTHERLY FLOW AT LEAST THROUGH MID DAY UNTIL FROPA. NORTHERLY FLOW
RETURNS FOR DAYS SIX AND SEVEN WITH TEMPERATURES BACK TO SEASONAL
NORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  57  72  46  68 /  20  10  10  10
HARRISON AR       49  65  39  67 /  20  10  10   0
HOT SPRINGS AR    56  73  46  69 /  30  10  10  10
PINE BLUFF AR     59  73  47  68 /  30  10  10  10
MOUNTAIN HOME AR  51  67  38  68 /  20  10  10   0
MONTICELLO AR     61  76  46  72 /  30  10  10  10
SEARCY AR         54  72  43  67 /  20  10  10  10
MOUNT IDA AR      52  72  42  70 /  20  10  10   0
RUSSELLVILLE AR   51  72  40  67 /  20  10  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&

SHORT TERM...57 / LONG TERM...56
Hazardous weather outlook, Apr 2, 6:00 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN APR 2 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WAS LOCATED NORTH OF ARKANSAS AND A COLD FRONT
STRETCHED THROUGH WESTERN OKLAHOMA AND TEXAS. WARM AND MOIST AIR
WILL CONTINUE TO STREAM NORTHWARD ON SOUTHERLY WINDS. STRONG GUSTY
WINDS TODAY HAVE PROMPTED A LAKE WIND ADVISORY THROUGH EARLY
EVENING. AS THE COLD FRONT MOVES THROUGH THE AREA SHOWERS AND
THUNDERSTORMS WILL DEVELOP. SEVERE THUNDERSTORMS ARE EXPECTED FOR
THE EASTERN TWO THIRDS OF THE STATE. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS. AFTER MIDNIGHT TONIGHT THE STORMS WILL BE
CONFINED TO THE SOUTHEAST PART OF THE STATE AND HIGH PRESSURE WILL
BEGIN TO BUILD INTO NORTHWEST ARKANSAS.

.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. ACTIVE SPRING
WEATHER WILL CONTINUE THURSDAY AND FRIDAY AS ANOTHER STORM SYSTEM
MOVES THROUGH THE REGION BRINGING YET ANOTHER CHANCE OF SEVERE
WEATHER WITH IT.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

51

In the hours before

Local storm report, Apr 2, 3:40 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             YELLVILLE               36.23N 92.69W
04/02/2006  E1.25 INCH       MARION             AR   PUBLIC

&&

28
Local storm report, Apr 2, 3:46 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             HATTIEVILLE             35.28N 92.80W
04/02/2006  E1.00 INCH       CONWAY             AR   OFFICIAL NWS OBS

            HAIL WAS COVERING THE GROUND.

&&

28
Local storm report, Apr 2, 4:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             HATTIEVILLE             35.28N 92.80W
04/02/2006  M2.00 INCH       CONWAY             AR   OFFICIAL NWS OBS

            GROUND WAS WHITE...COVERED WITH HAIL.

0350 PM     HAIL             6 S MOUNTAIN HOME       36.25N 92.38W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

            OCCURRED IN SHADY GROVE. HAIL BROKE WINDOWS AND
            SKYLIGHTS.

0355 PM     HAIL             7 SE MOUNTAIN HOME      36.26N 92.29W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

0358 PM     HAIL             BUFORD                  36.25N 92.43W
04/02/2006  E1.75 INCH       BAXTER             AR   LAW ENFORCEMENT

&&

28
Local storm report, Apr 2, 4:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             HATTIEVILLE             35.28N 92.80W
04/02/2006  M2.00 INCH       CONWAY             AR   OFFICIAL NWS OBS

            GROUND WAS WHITE...COVERED WITH HAIL.

0350 PM     HAIL             6 S MOUNTAIN HOME       36.25N 92.38W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

            OCCURRED IN SHADY GROVE. HAIL BROKE WINDOWS AND
            SKYLIGHTS.

0355 PM     HAIL             7 SE MOUNTAIN HOME      36.26N 92.29W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

            HAIL BROKE WINDOWS.

0358 PM     HAIL             BUFORD                  36.25N 92.43W
04/02/2006  E1.75 INCH       BAXTER             AR   LAW ENFORCEMENT

&&

28
Local storm report, Apr 2, 4:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             FLIPPIN                 36.28N 92.59W
04/02/2006  E1.25 INCH       MARION             AR   BROADCAST MEDIA

0348 PM     HAIL             ST. VINCENT             35.30N 92.73W
04/02/2006  E2.75 INCH       CONWAY             AR   LAW ENFORCEMENT

0348 PM     HAIL             5 N MORRILTON           35.23N 92.74W
04/02/2006  E2.50 INCH       CONWAY             AR   LAW ENFORCEMENT

            HAIL DAMAGED STATE POLICE CAR.

0355 PM     HAIL             BIRDTOWN                35.30N 92.62W
04/02/2006  E1.75 INCH       CONWAY             AR   LAW ENFORCEMENT

0355 PM     HAIL             MOUNTAIN HOME           36.34N 92.38W
04/02/2006  E4.25 INCH       BAXTER             AR   BROADCAST MEDIA

            OCCURRED IN THE SOUTHERN PART OF MOUNTAIN HOME. CAUSED
            STRUCTURAL DAMAGE.

0400 PM     HAIL             3 S CENTER RIDGE        35.32N 92.57W
04/02/2006  E1.50 INCH       CONWAY             AR   OFFICIAL NWS OBS

0400 PM     HAIL             8 NW SALESVILLE         36.33N 92.37W
04/02/2006  E1.75 INCH       BAXTER             AR   PUBLIC

            QUARTER TO GOLF BALL SIZE HAIL LASTED 10 TO 15 MINUTES.

0416 PM     HAIL             GUY                     35.32N 92.33W
04/02/2006  E1.00 INCH       FAULKNER           AR   TRAINED SPOTTER

            COVERED THE GROUND.

0422 PM     HAIL             WILMAR                  33.63N 91.93W
04/02/2006  E0.75 INCH       DREW               AR   LAW ENFORCEMENT

0425 PM     HAIL             2 N MONTICELLO          33.65N 91.79W
04/02/2006  E0.75 INCH       DREW               AR   LAW ENFORCEMENT

0430 PM     HAIL             MONTONGO                33.73N 91.82W
04/02/2006  E1.00 INCH       DREW               AR   AMATEUR RADIO

            WIND GUSTS MEASURED AT 46 MPH ALSO.

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:09 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike51 min
Apr 1, 6:22 PM CSTSevere Thunderstorm WarningLZKSaline38 min
Apr 1, 6:51 PM CSTSevere Thunderstorm WarningLZKFaulkner, Pulaski39 min
Apr 1, 7:15 PM CSTFlash Flood WarningLZKGrant, Hot Spring2 hr
Apr 1, 7:40 PM CSTSevere Thunderstorm WarningLZKPope13 min
Apr 2, 5:39 AM CDTSevere Thunderstorm WarningLZKPope27 min
Apr 2, 6:28 AM CDTSevere Thunderstorm WarningLZKPope32 min
Apr 2, 9:17 AM CDTSevere Thunderstorm WarningLZKVan Buren43 min
Apr 2, 10:01 AM CDTSevere Thunderstorm WarningLZKDallas, Grant37 min
Apr 2, 10:30 AM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson30 min
Apr 2, 10:54 AM CDTSevere Thunderstorm WarningLZKLincoln36 min
Apr 2, 11:10 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe50 min
Apr 2, 3:29 PM CDTSevere Thunderstorm WarningLZKMarion31 min
Apr 2, 3:31 PM CDTSevere Thunderstorm WarningLZKConway, Pope44 min
Apr 2, 3:35 PM CDTSevere Thunderstorm WarningLZKFulton40 min
Apr 2, 3:43 PM CDTSevere Thunderstorm WarningLZKBaxter47 min
Apr 2, 4:03 PM CDTSevere Thunderstorm WarningLZKBradley27 min
Apr 2, 4:05 PM CDTSevere Thunderstorm WarningLZKFaulkner, Van Buren25 min
Apr 2, 4:05 PM CDTSevere Thunderstorm WarningLZKFaulkner, Van Buren25 min
Apr 2, 4:15 PM CDTSevere Thunderstorm WarningLZKFulton45 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningLZKDrew42 min
Apr 2, 4:22 PM CDTSevere Thunderstorm WarningLZKIzard38 min
Apr 2, 4:24 PM CDTSevere Thunderstorm WarningLZKCleburne, White51 min
Apr 2, 4:30 PM CDTSevere Thunderstorm WarningLZKConway30 min
Apr 2, 4:37 PM CDTSevere Thunderstorm WarningLZKSharp38 min
Apr 2, 4:38 PM CDTSevere Thunderstorm WarningLZKDesha, Lincoln52 min
Apr 2, 4:45 PM CDTTornado WarningLZKFulton, Sharp40 min
Apr 2, 4:51 PM CDTSevere Thunderstorm WarningLZKVan Buren24 min
Apr 2, 5:00 PM CDTSevere Thunderstorm WarningLZKCleburne45 min
Apr 2, 5:16 PM CDTSevere Thunderstorm WarningLZKArkansas14 min
Apr 2, 5:21 PM CDTTornado WarningLZKWhite39 min
Apr 2, 5:23 PM CDTTornado WarningLZKJackson, Woodruff37 min
Apr 2, 6:00 PM CDTTornado WarningLZKJackson, Woodruff30 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.